| Model Number |
40-7431 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/11/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "the [patient] vomited up the opposite end (base end), staff had to remove the section that was still in place through the nasal cavity which measure about 94cm was still in situ.The main concern is this tube fractured while in place ¿ internally.The [patient] did not expel the end which measures about 15cm long." the device was in use for 58-days.Medical treatment is described as "re-insertion of new tube." patient's current health status is stable.The nasogastric tube was inserted on (b)(6) 2022 on the (b)(6) hospital unit.The patient was transferred to (b)(6) and then to (b)(6) for transplant assessment and returned to (b)(6) on (b)(6) 2022.During that stay on (b)(6) 2022 documentation stated "insert transpyloric tube (tpt) 4cm more." the patient transferred to (b)(6) hospital unit on (b)(6) 2022 with tpt documented in place at that time.The patient was receiving continuous feeds via tpt of monogen (30.2%) + beneprotein (10%) @ 36ml/hr.The feeds ran 15-hours to 24-hours when the patient was transferred to (b)(6) hospital unit.The patient was also receiving medications via tpt.
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 10-feb-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The subject sample provided was evaluated confirming tubing separate due to ballooning.The root cause of the reported issue could not be conclusively determined.However, this seems to be a user related problem since as per the ifu [instruction for use], vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.